Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 159, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 12, 2006, 9:00 PM EDT for Montgomery County, Pennsylvania. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2006, 9:00 PM EDT (01:00 UTC)
- Expired
- Jul 12, 2006, 9:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
County Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 98 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 910 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPHI 130100
SVRPHI
PAC091-130145-
/O.NEW.KPHI.SV.W.0159.060713T0100Z-060713T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
900 PM EDT WED JUL 12 2006
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA
* UNTIL 945 PM EDT
* AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF GILBERTSVILLE...
OR ABOUT 10 MILES EAST OF READING...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GILBERTSVILLE BY 905 PM EDT...
SPRING MOUNT AND EAST GREENVILLE BY 910 PM EDT...
SOUDERTON AND 7 MILES NORTH OF LANSDALE BY 920 PM EDT...
LAT...LON 4044 7554 4026 7569 4004 7535 4021 7515
4043 7551
$$
NIERENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:15 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 12, 6:15 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 615 PM EDT WED JUL 12 2006 .UPDATE... WE WILL BE ISSUING AN UPDATE SHORTLY TO REMOVE THE TORNADO WATCH HEADLINE FROM THE ZONES AS THE TORNADO WATCH WILL BE CANCELED. THE MAIN AXIS OF SHEAR REMAINED PRIMARILY TO OUR NORTHEAST. THE BROKEN LINE OF CONVECTION THAT CONTINUES TO MOVE SOUTHEASTWARD ACROSS OUR SOUTHERN ZONES APPEARS TO BE UNDERGOING A WEAKENING TREND. ADDITIONAL CONVECTION REMAINS TO THE WEST AND SOUTHWEST, THEREFORE AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING. THE FLASH FLOOD WATCH REMAINS IN EFFECT AS IS, FOR NOW, AS WE ARE MONITORING CONVECTIVE TRENDS TO OUR WEST. && .PREVIOUS DISCUSSION... ISSUED /331 PM EDT WED JUL 12 2006/ .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... LOW PRESSURE MOVING ACROSS TO OUR NORTH HAS BROUGHT VERY UNSTABLE AIR TO THE FORECAST AREA. SHOWERS AND THUNDERSTORMS WILL CONTINUE WELL INTO THE NIGHT. VERY HEAVY RAIN WILL ACCOMPANY SOME OF THE THUNDERSTORMS SO THE FLASH FLOOD WATCH WILL CONTINUE IN THE LEHIGH VALLEY AND POCONOS IN PA AND IN OUR 3 NORTHERN NJ ZONES UNTIL 6 AM. SINCE THE ATMOSPHERE IS VERY UNSTABLE, DAMAGING WINDS AND POSSIBLY SOME HAIL MAY ACCOMPANY SOME OF THE STRONGER STORMS THIS EVENING. A TORNADO CANNOT BE RULED OUT, ESPECIALLY IN OUR NORTHERN ZONES, WHERE THE TORNADO WATCH IS IN EFFECT UNTIL 8 PM. AS THE LOW MOVES EAST AND OFF THE NEW ENGLAND COAST LATE TONIGHT AND THURSDAY, IT WILL DRAG A COLD FRONT DOWN ACROSS OUR REGION. THIS WILL CAUSE THE THREAT OF SHOWERS/THUNDERSTORMS TO PERSIST THROUGH THURSDAY. THE FRONT WILL MOVE SOUTH OF OUR AREA THURSDAY NIGHT. WILL CONTINUE WITH CHANCE POPS SOUTH, BUT ONLY SLIGHT CHANCE NORTH. WITH THE HIGH PRESSURE SYSTEM PUSHING IN, WILL NOT MENTION ANY PRECIPITATION NORTH FRIDAY AND ONLY A SLIGHT CHANCE SOUTH. FRIDAY NIGHT WILL BE CLEAR AND DRY. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... RIGHT NOW THE WEEKEND IS SHAPING UP TO BE RELATIVELY NICE. HIGH PRESSURE WILL REMAIN IN THE REGION KEEPING CONDITIONS HOT AND HUMID. TEMPERATURES WILL BE IN THE UPPER 80S IN MOST AREAS WITH HIGHS IN THE LOW 90S IN URBAN AREAS. A CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS TO THE AREA FOR LATE SUNDAY AND INTO THE WORK WEEK. A FRONTAL SYSTEM IS EXPECTED TO APPROACH THE REGION AND MOVE THROUGH LATE ON TUESDAY INTO WEDNESDAY. && .AVIATION /THROUGH 18Z THURSDAY/... CLOUDS THINNED OUT ACROSS ALL THE TERMINALS DURING THE EARLY AFTERNOON. ATMOSPHERE HAS LITTLE IN THE WAY OF A CAP, THEREFORE WITHIN THIS VERY WARM AND MOIST REGIME, IT IS NOT TAKING MUCH TO GET THE CU BUILDING AND EVOLVING INTO CONVECTION. TRACKING CONVECTION WHICH HAS FORM SOUTHWEST OF AREA, NOW MOVING INTO THE KPHL AND KILG AREAS. THE CONVECTION MAY TEND TO BE BE LESS WIDESPREAD AROUND KACY, HOWEVER STILL ALLOWED FOR SOME STRONG CONVECTION HERE THIS EVENING. ELSEWHERE, AT LAST SCATTERED TO NUMEROUS CONVECTION WILL OCCUR THROUGH THIS EVENING, WITH A DIMINISHING TREND SOMEWHAT AFTER MIDNIGHT AS A LOT OF THE ACTION LOOKS TO BE DRIVEN BY DAYTIME HEATING. HOWEVER, HELD ON LONGER TO CONVECTION FROM KILG TO KTTN ON NORTHWESTWARD A BIT LONGER DUE TO PROXIMITY TO INCOMING FRONTAL BOUNDARY. THE MORE ROBUST CELLS COULD PRODUCE SOME STRONG WIND GUSTS, AND HAVE RETAINED THIS IN THE TAFS, ALTHOUGH TONED IT BACK A TAD. WE WILL MONITOR RADAR TRENDS AND ISSUE AMENDMENTS AS NEEDED. HAZE HAS BEEN RATHER PREVALENT TODAY DUE TO ALL THE MOISTURE IN THE ATMOSPHERE. THIS LOOKS TO CONTINUE TONIGHT, WITH HAZE PROBABLY REDUCING THE LOCAL VISIBILITIES MORE THAN FOG. MOS GUIDANCE ALSO SUGGESTING THIS, THEREFORE DID NOT STRAY TOO FAR FROM THAT. CLOUD COVER A BIT TRICKY OVERNIGHT AS THERE ARE PLENTY OF CLOUDS TO OUR NORTHWEST, WHICH ARE ANTICIPATED TO SETTLE SOUTHEASTWARD OVERNIGHT INTO THURSDAY. BUFKIT FORECAST SOUNDINGS ARE NOT TO BULLISH ON THE CLOUDS, EXCEPT FOR KABE AND KRDG. GENERALLY WENT WITH A BROKEN CLOUD DECK OVERNIGHT, HOWEVER WOULD NOT BE SURPRISED TO SEE LESS CLOUD COVERAGE FOR A TIME FROM KILG TO KTTN ON SOUTHEASTWARD FOR A TIME. AS A WEAK COLD FRONT SETTLES SOUTHWARD THURSDAY, THERE SHOULD BE A FAIR AMOUNT OF CU ALONG WITH A WIND SHIFT TO THE WEST-NORTHWEST. THERE MAY BE SOME LINGERING SHOWERS OR THUNDERSTORMS THURSDAY AS THE BOUNDARY SLIDES SOUTH, HOWEVER DID NOT INCLUDE THIS IN THE TAFS ATTM. && .MARINE... SOUTH WINDS GENERALLY IN THE 10 TO 15 KNOT RANGE ACROSS THE MARINE AREA. THIS WILL CONTINUE TONIGHT AS A WEAK COLD FRONT SLOWLY SETTLES INTO THE AREA. SEAS AT THE OFFSHORE BUOYS REMAIN AT 4 FEET AND A BIT OF AN INCREASE IS POSSIBLE TONIGHT AS THE GRADIENT TIGHTENS A TOUCH. IT APPEARS THAT SMALL CRAFT ADVISORY CRITERIA COULD BE MARGINALLY MET ON THE OCEAN /WAVEWATCH BRINGS SEAS TO 5 FEET THIS EVENING TO MIDDAY THURSDAY AT BUOY 44009/. HOWEVER, WILL HOLD OFF ON ISSUING ONE AT THIS TIME AS THE WINDS WILL REMAIN PARALLEL OR SLIGHTLY OFFSHORE OVER THE WATERS. IN ANY EVENT, SEAS AND WINDS CAN BECOME LOCALLY CHOPPY IN ANY THUNDERSTORMS THROUGH THIS EVENING. A WIND SHIFT WILL TAKE PLACE THURSDAY AS THE WEAK COLD FRONT SETTLES SOUTHWARD. FOR THE END OF THE WEEK INTO EARLY NEXT WEEK, THE OVERALL PATTERN SHOULD PRODUCE FAIRLY LIGHT WINDS AS AN UPPER RIDGE BUILDS ACROSS THE MID ATLANTIC REGION. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...FLASH FLOOD WATCH FOR PAZ054-055-060>062 UNTIL 6 AM THURSDAY. NJ...FLASH FLOOD WATCH FOR NJZ001-007-008 UNTIL 6 AM THURSDAY. DE...NONE. MD...NONE. MARINE...NONE. && UPDATE...GORSE SHORT TERM...RPW LONG TERM...MEOLA/BENTLEY AVIATION...GORSE MARINE...GORSE
Hazardous weather outlook, Jul 12, 4:45 AM EDT, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 AM EDT WED JUL 12 2006 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-130900- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 445 AM EDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR EAST-CENTRAL AND NORTHEASTERN PENNSYLVANIA AND NORTHWESTERN NEW JERSEY THIS AFTERNOON AND TONIGHT. HEAT AND HIGH HUMIDITY WILL LEAD TO HEAT INDICES IN THE 90S AND POSSIBLY NEAR 100 AWAY FROM THE WATER AND HIGHER ELEVATIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG THUNDERSTORMS MAY OCCUR AGAIN THURSDAY, ESPECIALLY OVER SOUTHERN AND EASTERN PORTIONS OF THE AREA. THERE IS ANOTHER CHANCE OF THUNDERSTORMS OVER SOUTHERN PORTIONS OF THE AREA FRIDAY, AND OVER ALL AREAS AGAIN BY TUESDAY. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. ANZ430-431-450>455-470-130900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- 445 AM EDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG THUNDERSTORMS MAY OCCUR AGAIN THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHERN PORTIONS OF THE MARINE FRIDAY, AND OVER ALL MARINE AREAS AGAIN BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:40 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 65 min |
| Jul 12, 9:00 PM EDT | Severe Thunderstorm Warning | PHI | Lehigh | 45 min |
| Jul 12, 9:21 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Northampton | 39 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.